Alert archive / New Mexico / Flash Flood Warnings in 2011
Flash Flood Warning 12, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 26, 2011, 1:49 PM MDT for Sierra County, New Mexico. It was in force for 116 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2011, 1:49 PM MDT (19:49 UTC)
- Expired
- Jul 26, 2011, 3:45 PM MDT
- In force
- 116 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 155 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 2:50 PM MDT | FLASH FLOOD | Poverty Creek, NM | POVERTY CREEK FIRE DEPARTMENT REPORTED WATER COMING ACROSS STATE HIWAY 59 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 61 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1695 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
340
WGUS54 KEPZ 261949
FFWEPZ
NMC051-262145-
/O.NEW.KEPZ.FF.W.0012.110726T1949Z-110726T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
149 PM MDT TUE JUL 26 2011
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN SIERRA COUNTY IN SOUTH CENTRAL NEW MEXICO...
* UNTIL 345 PM MDT
* AT 147 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL WITH TOTALS OF
OVER 2 INCHES HAVING ALREADY OCCURRED ACROSS THE WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...
POVERTY CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO
CARRY VEHICLES AWAY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DON'T DROWN.
&&
LAT...LON 3336 10767 3339 10781 3348 10781 3348 10780
3348 10763
$$
JMG1 follow-up statement
669
WGUS74 KEPZ 262059
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
259 PM MDT TUE JUL 26 2011
NMC051-262145-
/O.CON.KEPZ.FF.W.0012.000000T0000Z-110726T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIERRA NM-
259 PM MDT TUE JUL 26 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN SIERRA
COUNTY UNTIL 345 PM MDT...
AT 257 PM MDT...WEATHER SPOTTERS REPORTED THUNDERSTORMS WITH VERY
HEAVY RAINFALL ACROSS THE WARNED AREA.
AROUND 2 INCHES OF RAIN HAD FALLEN IN POVERTY CREEK WITH SOME WATER
STARTING TO CROSS THE ROAD IN TOWN. HEAVIER RAIN IS INDICATED ON THE
DOPPLER RADAR TO THE EAST ALONG HIGHWAY 59 EAST OF POVERTY CREEK
AND HIGHWAY 52 NORTH OF WINSTON.
LOCATIONS IMPACTED INCLUDE...
POVERTY CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO
CARRY VEHICLES AWAY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DON'T DROWN.
&&
LAT...LON 3336 10767 3339 10781 3348 10781 3348 10780
3348 10763
$$
JMGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 4:15 AM MDT, 9 hours 34 minutes earlier.
Area forecast discussion, Jul 26, 4:15 AM MDT, 9 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 415 AM MDT TUE JUL 26 2011 .SYNOPSIS... HIGH PRESSURE ALOFT EXTENDING FROM NEW MEXICO TO THE SOUTHEAST U.S. WILL PERSIST FOR THE REST OF THIS WEEK. THIS WILL CONTINUE THE EASTERLY FLOW OVER THE AREA. HIGHER MOISTURE WILL REMAIN WEST OF DEMING WHERE THE BEST CHANCES OF THUNDERSTORMS WILL EXIST TODAY AND TOMORROW. THE REST OF THE BORDERLAND WILL SEE ISOLATED THUNDERSTORMS. FROM THURSDAY INTO THE WEEKEND THE HIGH PRESSURE ALOFT WILL BUILD A BIT FURTHER BACK OVER NEW MEXICO. THUNDERSTORMS SHOULD BE MOSTLY ISOLATED FOR THIS PERIOD. && .DISCUSSION... HIGH PRESSURE ALOFT CENTERED OVER THE TEXAS PANHANDLE WILL SLOWLY RECENTER BACK OVER THE LOWER MISSISSIPPI VALLEY AND SOUTHEAST U.S...WITH RIDGING BACK TO NEW MEXICO. WV IMAGERY SHOWS MOISTURE PLUME SLOWLY BECOMING DIFFUSE THOUGH STILL MOSTLY OVER ARIZONA AND FAR WEST NEW MEXICO. THIS SHOULD KEEP SCATTERED THUNDERSTORM COVERAGE OVER THE GILA...BOOTHEEL AND PERHAPS LUNA COUNTY. AREAS TO THE EAST SHOULD BE LESS ACTIVE BOTH DAYS...JUST ISOLATED...AS EASTERLY DISTURBANCES COULD STILL KICK OFF THUNDERSTORMS WITH THE ABUNDANT LOW LEVEL MOISTURE. AREAS WEST OF DEMING COULD STILL SEE SOME LOCAL FLOODING BOTH TODAY AND WEDNESDAY AS MODEL PW'S REMAIN AROUND 1.25 INCHES. THURSDAY THROUGH THE WEEKEND...HIGH CENTER GRADUALLY RE-ESTABLISHES ITSELF OVER THE SOUTHERN PLAINS BY SATURDAY. THE INCREASING HEIGHTS AND SLIGHT WARMING ALOFT SHOULD REDUCE THUNDERSTORMS...ESPECIALLY EAST OF DEMING. GFS CONTINUES TO SHOW INVERTED TROUGH MOVING OVER AREA SATURDAY WITH SOME ADDITIONAL DRYING AND SUBSIDENCE. GFS ALSO SHOWING SHORT WAVE WITH SURGE OF MOISTURE MOVING INTO THE EASTERN CWA SUNDAY. THIS COULD BRING AN UPTICK IN CONVECTION BUT WILL NOT HIT TOO HARD AT THIS TIME. && .AVIATION...VALID 26/12Z-27/12Z. GENLY VFR. EAST OF DEMING AND SOUTH OF ALAMOGORDO...120 BKN/SCT LAYERS 300 WITH ISOLD -SHRA/-TSRA BKN100. CONDS DISSIPATING AFTER 14Z. DVLPG OVER HIGHER TERRAIN AFT 17Z...SCT 5SM TSRA BKN080CB TOPS 500. SAME CONDS...BUT ISOLD...WILL SPREAD TO REMAINDER OF AREA AFT 23Z. ASSOCD WITH THESE STORMS...WIND GUSTS TO 45 KTS AND SMALL HAIL. && .FIRE DISCUSSION... HIGH PRESSURE EXTENDING FROM NEW MEXICO EAST ACROSS THE SOUTHEAST U.S. WILL CONTINUE A EASTERLY FLOW OVER THE AREA. DEEPER MOISTURE WILL REMAIN WEST OF DEMING BUT THE EAST FLOW WILL PUSH SOME WEAK DISTURBANCES OVER THE AREA. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TODAY AND AGAIN ON WEDNESDAY...MOST FREQUENT WEST OF DEMING. MIN AFTERNOON RH'S ACROSS THE LOWLANDS WILL REMAIN 25-30% FOR MOST OF THIS WEEK...WHILE MIN RH'S FOR MOUNTAIN ZONES WILL REMAIN 35-45%. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 97 74 98 75 99 / 20 20 20 20 10 SIERRA BLANCA TX 95 70 96 71 97 / 20 20 20 20 10 LAS CRUCES 97 72 98 73 99 / 20 20 20 20 10 ALAMOGORDO 96 70 97 71 98 / 20 20 20 20 10 CLOUDCROFT 73 50 73 50 73 / 30 20 30 20 30 TRUTH OR CONSEQUENCES 94 70 95 69 96 / 20 20 30 30 10 SILVER CITY 82 60 83 59 86 / 40 30 40 30 20 DEMING 95 71 96 70 98 / 20 20 20 20 10 LORDSBURG 95 70 96 69 97 / 40 40 30 20 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 17 HEFNER
Hazardous weather outlook, Jul 26, 11:07 AM MDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1107 AM MDT TUE JUL 26 2011 NMZ022>025-030>032-TXZ055-056-271715- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1107 AM MDT TUE JUL 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS EAST OF THE RIO GRANDE WITH SCATTERED STORMS WEST OF THE RIVER. THERE IS A SLIGHT RISK THAT A FEW STORMS OUT WEST WILL CREATE HEAVY RAINFALL AND EXCESSIVE RUNOFF THAT WILL LEAD TO SOME MINOR FLASH FLOODING. BIGGEST AREA OF CONCERN WILL BE AROUND THE SILVER CITY AREA. ISOLATED RAINFALL AMOUNTS WITH THE STORMS COULD BE IN EXCESS OF TWO INCHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY OUR CHANCES FOR ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE FOR THE NEXT SEVEN DAYS. THE CHANCES OF FLOODING RAIN IS MINIMAL...BUT NOT ZERO. .SPOTTER INFORMATION STATEMENT...
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:45 PM MDT | Flash Flood Warning | EPZ | Sierra | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.